Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 41, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 24, 1997, 5:44 PM EDT for Ware County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 1997, 5:44 PM EDT (21:44 UTC)
- Expired
- May 24, 1997, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:46 PM EDT | Thunderstorm Wind | Waresboro, GA | Numerous reports of large trees blown down. A carport was damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
527 WUUS1 KJAX 242145 RRA SVRJAX GAC299-242230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT SAT MAY 24 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...WARE COUNTY AT 543 PM EDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTHWEST OF WAYCROSS MOVING SOUTH. THIS STORM WILL MOVE FROM WARESBORO TO NEAR NEEDHAM BY 6 PM AND WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. PP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:30 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 24, 2:30 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT SAT MAY 24 1997 CRNT...WELL WE'VE GOT THE DAYTIME HTG...LLVL MSTR...INSTABILITY... C-BRZ FNTS FOR SM LIFT AND I JUST GOT BACK INSIDE FROM WATCHING THE BLDG CB'S/TCU PASS BY SO THINGS SHUD POP IN THE NEXT COUPLE OF HOURS. PUT ANOTHER WAY IT'S SUMMER IN THE SOUTH! WILL LEAVE ZFP ALONE THRU BALANCE OF AFTN...BUT WILL WATCH HAMILTON AND SUWANNEE COS CLOSELY AS W CST C-BRZ MOVS INLAND. TNGHT...CNVCTN SHUD DIE OFF ARND 10-11 PM. WITH LOTS OF LLVL MSTR FEEDING IN FRM THE GLF XPCT LOW CLDS TO REMAIN ALL NIGHT. SHOULD BE QUITE HUMID ALSO. WINDS SHUD BE TO HI FOG GENERAL FG FORMATION BUT MIGHT SEE PATCHY LGT FG IN SHELTERED LCNS. TMRW...REPEAT OF THU...FRI...TDA ON TAP. RDG CONTS TO SHIFT OFFSHR WITH FLOW BCMG MORE S TO SW. SHRTWV PASSING THRU SHUD KICK OFF CNVCTN A BIT EARLIER AND MORE WDSPRD THAN TDA...BUT STILL THINK THE W CST C-BRZ WILL BE THE DOMINANT FACTOR.: PRELIM SSI TB 71/79 72/85 05463 JAX TB 73/88 70/90 05363 GNV TB 69/87 69/91 05352 SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:35 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.